Advanced Search
Article Contents
Article Contents

A unique continuation property for a class of parabolic differential inequalities in a bounded domain

  • * Corresponding author

    * Corresponding author

Guojie Zheng is supported by the Natural Science Foundation of Henan Province (No. 202300410248) and the Natural Science Foundation of Henan Province (No. 2019PL15), and Taige Wang is supported by Faculty Development Fund granted by McMicken College of Arts and Sciences, University of Cincinnati

Abstract Full Text(HTML) Related Papers Cited by
  • This article is concerned with a strong unique continuation property of a forward differential inequality abstracted from parabolic equations proposed on a convex domain $ \Omega $ prescribed with some regularity and growth conditions. Our results show that the value of the solutions can be determined uniquely by its value on an arbitrary open subset $ \omega $ in $ \Omega $ at any given positive time $ T $. We also derive the quantitative nature of this unique continuation, that is, the estimate of a $ L^2(\Omega) $ norm of the initial data, which is majorized by that of solution on the bounded open subset $ \omega $ at terminal moment $ t = T $.

    Mathematics Subject Classification: Primary: 35K05, 93B07, 93D15.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.
    [2] T. Carleman, Sur un problème d'unicité pur les systèmes d'équations aux dérivées partielles à deux variables indépedantes, Ark. Mat., Astr. Fys., 26 (1939), 9pp.
    [3] G. Camliyurt and I. Kukavica, Quantitative unique continuation for a parabolic equation, Indiana Univ. Math. J., 67 (2018), 657-678. doi: 10.1512/iumj.2018.67.7283.
    [4] H. Donnelly and C. Fefferman, Nodal sets of eigenfunctions on Riemann manifolds, Invent. Math., 93 (1988), 161-183. doi: 10.1007/BF01393691.
    [5] L. Escauriaza, Carleman inequalities and the heat operator, Duke Math. J., 104 (2000), 113-127. doi: 10.1215/S0012-7094-00-10415-2.
    [6] L. Escauriaza and F. J. Fernández, Unique continuation for parabolic operators, Ark. Mat., 41 (2003), 35-60. doi: 10.1007/BF02384566.
    [7] L. Escauriaza, F. J. Fernández and S. Vessella, Doubling properties of caloric functions, Appl. Anal., 85 (2006), 205-223. doi: 10.1080/00036810500277082.
    [8] N. Garofalo and F. Lin, Monotonicity properties of variational integrals, $A_p$ weights and unique continuation, Indiana Univ. Math. J., 35 (1986), 245-268. doi: 10.1512/iumj.1986.35.35015.
    [9] D. Jerison and C. E. Kenig, Unique continuation and absence of positive eigenvalues for Schorodinger operators, Ann. Math., 121 (1985), 463-488. doi: 10.2307/1971205.
    [10] C. E. Kenig, Quantitative unique continuation, logarithmic convexity of Gaussian means and Hardy's uncertainty principle, Proc. Sympos. Pure Math., 79 (2008), 207{227. doi: 10.1090/pspum/079/2500494.
    [11] I. Kukavica, Quantitative uniqueness for second-order elliptic operators, Duke Math. J., 91 (1998), 225-240. doi: 10.1215/S0012-7094-98-09111-6.
    [12] H. Koch and D. Tataru, Carleman estimates and unique continuation for second order parabolic equations with nonsmooth coefficients, Commun. PDE, 34 (2009), 305-366. doi: 10.1080/03605300902740395.
    [13] E. M. Landis and O. A. Oleinik, Generalized analyticity and some related properties of solutions of elliptic and parabolic equations, Russ. Math. Surv+, 29 (1974), 195-212.
    [14] F. Lin, A uniqueness theorem for parabolic equations, Commun. Pure Appl. Math., 43 (1990), 127-136. doi: 10.1002/cpa.3160430105.
    [15] K. D. Phung and G. Wang, Quantitative unique continuation for the semilinear heat equation in a convex domain, J. Funct. Anal., 259 (2010), 1230-1247. doi: 10.1016/j.jfa.2010.04.015.
    [16] C. Poon, Unique continuation for parabolic equations, Comm. PDE, 21 (1996), 521-539. doi: 10.1080/03605309608821195.
    [17] J. C. Saut and E. Scheurer, Unique continuation for evolution equations, J. Differ. Equ., 66 (1987), 118-137. doi: 10.1016/0022-0396(87)90043-X.
    [18] C. Sogge, A unique continuation theorem for second order parabolic differential operators, Ark. Mat., 28 (1990), 159-182. doi: 10.1007/BF02387373.
    [19] M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Prob., 25 (2009), 123013. doi: 10.1088/0266-5611/25/12/123013.
  • 加载中

Article Metrics

HTML views(937) PDF downloads(197) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint